Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What happens if you drink alcohol while taking metrogyl 400 ?

Can someone pleeeeaaaaseee tell me why I cant drink alcohol whilst taking METROGYL 400
Asked On : Sat, 12 Mar 2011
Answers:  5 Views:  6767
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
alcohol consumption is not permitted during metrogyl medication because of liver toxicity and renal problems
Answered: Tue, 12 Apr 2011
I find this answer helpful
General & Family Physician Dr. Syed's  Response
Welcome to HealthcareMagic
Its magic trick for let someone away from alcohol. Merogyl(Metronidazole) has disulfiram like reaction. It causes alcohol sensitivity reaction. Causes unpleasant symptoms after alcohol.
Have a Healthful Day..
Answered: Sat, 12 Mar 2011
I find this answer helpful
Dentist, Endodontics Dr. Manisha Rao's  Response
Hi, alcohol should be avoided while taking any medicine coz it reacts with medicines and alters their effect. Take care!
Answered: Sat, 12 Mar 2011
I find this answer helpful
Ayurveda Specialist Dr. Ram Mani Bhandari's  Response
welcome to healthcaremagic
Using alcohol while you are taking these medicines (Metrogyl 400) can cause headaches, nausea, reddening of the face, belly cramps, and vomiting. You should also avoid alcohol for at least 3 days after you finish your last dose of these medicines.

Answered: Sat, 12 Mar 2011
I find this answer helpful
Dentist, Implantology Dr. Prof. R.R.Mahendra Raj's  Response
Metronidazole belong to a group of chemical called as 'imidazoles'.Certain medications has a special tag called as safety profile and accordingly special precautions should be taken while consumption of alcohol because, these types of derivatives such as metronidazoles,tinidazole,etc.,have got antabuse properties.Therefore, they are totally contraindicated on those who consume alcohol or they are best adviced not to consume alcohol when they have been prescribed such medicines as they will react with the alcohol to such an extent damaging the system.Which may lead to toxic symptoms due to the adverse and reactive nature and it is also claimed to cause malise,nausea,vomiting,lethargy,gastic upsets,hepatotoxicity and renal failure on the long run.
Answered: Sun, 10 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor